MAUDE Adverse Event Report: VALVE IN CARTRIDGE, 5MM; SPIRATION VALVE 5MM

VALVE IN CARTRIDGE, 5MM; SPIRATION VALVE 5MM
Model Number SVS-V5-00
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 06/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A total of six valves were placed in the patient (2 x svs-v5-00, 2 x svs v6-00, and 2 x svs-v7-00) for a total of six related event reports filed separately associated with the same patient procedure.Pneumothorax is the most common device related serious adverse event that is associated with the spiration valve system.In the emprove study, the incidence of serious pneumothorax was 14.2%, with over 75% of the serious pneumothorax events occurring within the first 3 days post-procedure.Early-onset pneumothorax in the treatment group likely resulted from lung conformation changes due to acute reduction in lung volume by valve therapy, triggering rapid expansion of the ipsilateral non-targeted lobe leading to a pneumothorax.(criner gj, delage a, voelker k, et al.Improving lung function in severe heterogenous emphysema with the spiration valve system (emprove).A multicenter, open-label randomized controlled clinical trial.Am j respir crit care med.2019;200(11):1354-1362.Doi:10.1164/rccm.201902-0383oc).However, it should be noted that pneumothorax events are also recognized as an indicator of successful target lobe occlusion and when managed according to published expert guidelines (valipour a, slebos dj, de oliveira hg, et al.Expert statement: pneumothorax associated with endoscopic valve therapy for emphysema--potential mechanisms, treatment algorithm, and case examples.Respiration.2014;87(6):513-521.Doi:10.1159/000360642), subjects with pneumothorax events experienced clinical benefits similar to that in subjects without pneumothorax events (criner gj, delage a, voelker k, et al.Improving lung function in severe heterogenous emphysema with the spiration valve system (emprove).A multicenter, open-label randomized controlled clinical trial.Am j respir crit care med.2019;200(11):1354-1362.Doi:10.1164/rccm.201902-0383oc).The reported event aligns with the experience in the emprove clinical trial and is an expected adverse event associated with the spiration valve system.Device remains implanted.
 
Event or Problem Description
Patient with severe emphysema had spiration valves placed in their lung.No prior evidence of atelectasis was documented.Valves were placed into right upper lobe anterior, apical, and posterior sub-segments.Patient developed a pneumothorax an hour to hour and a half after procedure was performed.Post-procedure chest x-ray after treatment of pneumothorax showed atelectasis and volume loss.Interventions to treat pneumothorax included conscious sedation and inserted chest tube with immediate resolution.Patient exhibited no distress.Valves remain in the patient.

Brand Name
VALVE IN CARTRIDGE, 5MM
Common Device Name
SPIRATION VALVE 5MM
MDR Report Key10260457
Report Number3004450998-2020-00011
Device Sequence Number2617609
Product Code NJK
UDI-Device Identifier00896506002286
UDI-Public00896506002286
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
PMA P180007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSVS-V5-00
Device Lot NumberW03531-01
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2020
Initial Report FDA Received Date07/10/2020
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;